MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION REFURBISHED ENDOSCOPE 5.5M; LAPAROSCOPE, GENERAL
Model Number MCENDO550R
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during setup, the endoscope was blurry.The product was changed out.It is unknown whether there was blood loss, whether the surgery was completed successfully or if there was any patient effect.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Event or Problem Description
New information received that the surgery was completed successfully with no blood loss or patient injury.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accordance with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted.Upon further investigation of the reported event, the following information is new and/or changed: (identification of evaluation codes 2692, 10, 3331, 3224, 19).Patient code: 2692 no known impact or consequence to patient.Method code #1: 10 testing of actual/suspected device.Method code #2: 3331 analysis of production records.Results code: 3224 optical problem identified.Conclusions code: 19 cause traced to user.A visual observation of the internal components using a monocular was conducted to check the performance of the endoscope.It was discovered that there was a crack on one of the internal lenses which resulted in a blurry visual field.The possible causes which may produce this failure; the product was either dropped or inadvertently struck by an object or an excessive force was exerted on the endoscope shaft; this could deflect the shaft and lead to the alteration of the internal lens system.The labeling for the device stresses the importance of how fragile the device is and instructs the user to handle the product with extreme care to prevent damage to the device.Improper handling caused the internal lens to break.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
REFURBISHED ENDOSCOPE 5.5M
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9433068
Report Number1124841-2019-00327
Device Sequence Number16705021
Product Code GCJ
UDI-Device Identifier00699753023222
UDI-Public(01)00699753023222
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCENDO550R
Device Catalogue NumberN/A
Device Lot Number800028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1